Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 935, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Mar 7, 2012, 3:01 PM PST. It took effect at Mar 7, 2012, 10:00 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2012, 3:01 PM PST (23:01 UTC)
- In effect from
- Mar 7, 2012, 10:00 PM PST
- Expired
- Mar 8, 2012, 2:36 AM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
826 WHUS76 KSEW 072301 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 301 PM PST WED MAR 7 2012 .OFFSHORE FLOW WILL DEVELOP TONIGHT...LEADING TO AN INCREASE IN EAST WINDS NEAR AND WEST OF CAPE FLATTERY. PZZ130-150-170-080715- /O.NEW.KSEW.SC.Y.0935.120308T0600Z-120308T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 301 PM PST WED MAR 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST THURSDAY. * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS FROM LATE TONIGHT THROUGH THURSDAY MORNING. WIND WAVES UP TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
648 WHUS76 KSEW 080601 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1001 PM PST WED MAR 7 2012 PZZ130-150-170-081415- /O.CON.KSEW.SC.Y.0935.000000T0000Z-120308T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 1001 PM PST WED MAR 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT TO 60 NM UNTIL NOON PST THURSDAY... * WIND...WILL RISE FROM THE EAST TO 15 TO 25 KNOTS OVERNIGHT BEFORE EASING THURSDAY AFTERNOON. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
610 WHUS76 KSEW 081036 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 AM PST THU MAR 8 2012 PZZ130-081845- /O.CAN.KSEW.SC.Y.0935.000000T0000Z-120308T2000Z/ /O.NEW.KSEW.SI.Y.0011.120308T1036Z-120308T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 236 AM PST THU MAR 8 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL NOON PST TODAY. * WIND...EASTERLY 15 TO 25 KNOTS...EASING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-170-081845- /O.CAN.KSEW.SC.Y.0935.000000T0000Z-120308T2000Z/ /O.NEW.KSEW.SI.Y.0011.120308T1036Z-120309T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 236 AM PST THU MAR 8 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FOR THE COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT TO 60 NM UNTIL 6 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 AM PST FRIDAY. * WIND...EASTERLY 15 TO 25 KNOTS...EASING AND BECOMING SOUTHERLY THIS AFTERNOON. EXPECT WINDS TO RISE AGAIN TO SOUTHERLY AT 15 TO 30 KNOTS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 9:30 AM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Mar 7, 9:30 AM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 930 AM PST WED MAR 7 2012 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE PACIFIC NORTHWEST THROUGH THURSDAY FOR MOSTLY SUNNY AND DRY WEATHER. RAIN WILL RETURN ON FRIDAY AS A COLD FRONT ARRIVES. ONSHORE FLOW AND WET WEATHER AT TIMES WILL CONTINUE INTO EARLY NEXT WEEK. && .SHORT TERM...A CHILLY START FOR WESTERN WASHINGTON THIS MORNING. TEMPS WERE MAINLY IN THE 20S ACROSS THE REGION - LOWER 20S IN THE SOUTH SOUND. OLYMPIA WAS DOWN TO 23 DEGREES WHICH IS 1 DEGREE SHY OF THE DAILY RECORD LOW. SEATAC HIT THE 20S TOO WITH LIGHT NE FLOW. BUT WITH MOSTLY SUNNY SKIES WE ARE ALREADY STARTING TO WARM UP. TEMPS WILL GRADUALLY MODERATE TODAY WITH HIGHS CLOSE TO NORMAL...A FEW DEGREES WARMER THAN YESTERDAY. EXPECT ANOTHER COLD NIGHT NIGHT ALTHOUGH FORECAST LOWS ARE NOT AS COOL AS TODAY - LOWS IN THE UPPER 20S TO MID 30S. HIGH PRES WILL REMAIN OVER THE PAC NW ON THU FOR ANOTHER ROUND OF SUNNY AND DRY WEATHER. TEMPS WILL CLIMB INTO THE MID 50S TO LOWER 60S THU AFTERNOON. CLOUDS WILL INCREASE THU NIGHT AS OUR NEXT PAC SYSTEMS APPROACHES. MODELS WERE SPEEDING UP THE SYSTEM FOR FRIDAY...BUT THE 12Z GFS IS BACKING OFF AGAIN. A COLD FRONT WILL REACH THE COAST FRI MORNING BUT THE INTERIOR MAY STAY DRY UNTIL THE AFTERNOON OR EARLY EVENING. WILL KEEP A BLEND OF THE GFS/ECMWF FOR NOW. 33 .LONG TERM...PREVIOUS DISCUSSION...A FRONTAL SYSTEM WILL BRING MORE RAIN SATURDAY AND SATURDAY NIGHT. A COLD LEVEL UPPER TROUGH WILL SETTLE OVER THE AREA ON SUNDAY WITH SHOWERS. SOME LOWLAND HILLS COULD BE FLIRTING WITH SNOW AGAIN EITHER SUNDAY OR SUNDAY NIGHT. ANOTHER WET FRONTAL SYSTEM WILL MOVE THROUGH THE AREA MONDAY OR TUESDAY BUT MODELS DIFFER ON THE DETAILS. SCHNEIDER && .HYDROLOGY...THERE ARE SOME HINTS IN THE MODELS THAT A WET PATTERN COULD SET UP EARLY NEXT WEEK. MODELS DIFFER WITH THE DETAILS BUT FAIRLY STRONG AND WET SOUTHWEST FLOW ALOFT IS FORECAST TO DEVELOP MONDAY OR TUESDAY. THE RIVER MOST VULNERABLE FOR FLOODING IN THIS SORT OF PATTERN WOULD BE THE SKOKOMISH RIVER IN MASON COUNTY. OTHERWISE...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS. SCHNEIDER && .AVIATION...AN UPPER LEVEL RIDGE AXIS WILL PASS ACROSS WRN WA THIS EVNG...CONTRIBUTING TO A DRY AND STABLE AIR MASS. MDT NNW FLOW ALOFT THIS MORNING WILL BECOME LIGHT THIS AFTN...THEN INCREASE FROM THE SW ON THU MORNING. VFR CONDS OVER ENTIRE FCST AREA FOR NEXT 24 HOURS...THOUGH SATELLITE IMAGES AT 17Z THIS MORNING INDICATE PATCHES OF SCT-BKN CLOUDS ARND THE 050-060 LEVEL OVER THE NE AND NW OLYMPIC PENINSULA. FOG POTENTIAL TONIGHT WILL BE VERY LIMITED GIVEN DRYNESS OF THE AIR MASS AND GRADUALLY THICKENING HIGH CIRRUS CLOUDS. KSEA...ONLY SOME HIGH CIRRUS CLOUDS FOR NEXT 24 HOURS. LIGHT NLY SFC FLOW DEVELOPING THIS AFTN...NOT LIKELY EXCEEDING 5 KT. SFC WIND BECOMING NE TONIGHT...THEN SLY AFT 15Z ON THU. HANER && .MARINE...A LARGE AREA OF SURFACE HIGH PRESSURE OVER WRN WA WILL PRODUCE GENERALLY LIGHT WINDS TODAY. OFFSHORE FLOW WILL DEVELOP TONIGHT AS THE HIGH SHIFTS EAST OF THE CASCADES...POSSIBLY BRINGING SMALL CRAFT EASTERLIES NEAR THE WEST ENTRANCE ON THU MORNING. SE GRADIENTS WILL STRENGTHEN THU AS THE NEXT PACIFIC FRONTAL SYSTEM APPROACHES THE FCST AREA. THE FRONT WILL MOVE ACROSS THE COASTAL WATERS AND WRN WA FRI MORNING...FOLLOWED BY A BRIEF PERIOD OF ONSHORE FLOW. THE FRONT SHOULD PRODUCE WIDESPREAD SMALL CRAFT ADVISORY WINDS ACROSS THE FORECAST AREA. ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE FORECAST AREA SATURDAY THROUGH SUNDAY. HANER && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. WWW.WEATHER.GOV/SEATTLE YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.